Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jan 8, 2022, 11:09 PM CST for Liberty County, Polk County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2022, 11:09 PM CST (05:09 UTC)
- Expired
- Jan 9, 2022, 4:05 AM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Liberty County, TX, Polk County, TX
The radar
The Houston radar (KHGX), 112 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
439
WGUS54 KHGX 090509
FFWHGX
TXC291-373-090815-
/O.NEW.KHGX.FF.W.0002.220109T0509Z-220109T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
1109 PM CST Sat Jan 8 2022
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northwestern Liberty County in southeastern Texas...
Southeastern Polk County in southeastern Texas...
* Until 215 AM CST.
* At 1109 PM CST, Doppler radar indicated thunderstorms producing
heavy rain moving into the area from the west. Between 4 and 10
inches of rain have fallen across the warned area earlier today.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area and will quickly runoff to produce flash flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cleveland, Plum Grove, Kenefick, North Cleveland, Dayton Lakes,
Tarkington Prairie, Romayor, Rye, Moss Hill and Segno.
This includes the following Low Water Crossings...
County Road 2650 at Menard Creek, Outlaw Bend Road at Menard Creek,
County Road 388 at San Jacinto River East Fork, County Road 2197 at
Marsh Branch Tributary One, Ross Avenue at Reese Bayou, Sylvester
Road at Reese Bayou, County Road 331 Gulf Road at Tarkington Bayou,
Farm to Market 1276 at Big Sandy Creek, Segno Firelane Rd at Big
Sandy Creek Tributary , Farm to Market 943 at Menard Creek, Holly
Grove Rd at Menard Creek, County Line Road at Kimball Creek, CR 2201
or Pelican Rd at Marsh Branch Tributary and County Road 2199 at
Marsh Branch Tributary One.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3049 9485 3053 9484 3066 9467 3068 9458
3049 9454 3049 9473 3026 9465 3001 9503
3034 9516 3049 9484
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
698
WGUS54 KHGX 090804
FFWHGX
TXC291-373-091015-
/O.EXT.KHGX.FF.W.0002.000000T0000Z-220109T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
204 AM CST Sun Jan 9 2022
The National Weather Service in League City has extended the
* Flash Flood Warning for...
Northwestern Liberty County in southeastern Texas...
Southeastern Polk County in southeastern Texas...
* Until 415 AM CST.
* At 204 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 10 inches of rain
have fallen. Rainfall rates may reach 1 to 2 inches in 30 minutes.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cleveland, Plum Grove, Kenefick, North Cleveland, Dayton Lakes,
Tarkington Prairie, Romayor, Rye, Moss Hill and Segno.
This includes the following Low Water Crossings...
County Road 2650 at Menard Creek, Outlaw Bend Road at Menard Creek,
County Road 388 at San Jacinto River East Fork, County Road 2197 at
Marsh Branch Tributary One, Ross Avenue at Reese Bayou, Sylvester
Road at Reese Bayou, County Road 331 Gulf Road at Tarkington Bayou,
Farm to Market 1276 at Big Sandy Creek, Segno Firelane Rd at Big
Sandy Creek Tributary , Farm to Market 943 at Menard Creek, Holly
Grove Rd at Menard Creek, County Line Road at Kimball Creek, CR 2201
or Pelican Rd at Marsh Branch Tributary and County Road 2199 at
Marsh Branch Tributary One.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3049 9485 3053 9484 3066 9467 3068 9458
3049 9454 3049 9473 3026 9465 3001 9503
3034 9516 3049 9484
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 30 MINUTES
$$
Cady035
WGUS74 KHGX 091005
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
405 AM CST Sun Jan 9 2022
TXC291-373-091015-
/O.CAN.KHGX.FF.W.0002.000000T0000Z-220109T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Liberty TX-Polk TX-
405 AM CST Sun Jan 9 2022
...FLASH FLOOD WARNING FOR NORTHWESTERN LIBERTY AND SOUTHEASTERN
POLK COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 3049 9485 3053 9484 3066 9467 3068 9458
3049 9454 3049 9473 3026 9465 3001 9503
3034 9516 3049 9484
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 10:37 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 8, 10:37 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1037 PM CST Sat Jan 8 2022
.DISCUSSION...
A slow east-southeast moving surface boundary will provide
somewhat of a focusing mechanism for showers and thunderstorms
overnight...mainly locations east of a Madisonville to Matagorda
Bay line.
Conditions are such that the stronger cells may produce:
- an isolated tornado or two
- 30-60 mph wind gusts
- localized heavy rainfall in a short time period
Precise locations as to where the heaviest amounts fall is
unclear. Some may see 1/4" where locations 10-20 miles away could
see some 2-4" pockets. The primary hazard for the vast majority of
the area will be street flooding with any rain rates above
2"/hour.
One exception, however, will be northern Liberty and extreme southern Polk
Counties where radar estimates 4-10" of rainfall earlier today.
This particular area will be most prone to runoff and flash
flooding with any additional moderate to heavy rain.
Cold front is expected to move into northern parts of the area
Sunday morning and off the coast in the late afternoon and early
evening hours. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 66 43 58 35 / 20 0 0 0 0
Houston (IAH) 66 74 47 59 39 / 70 40 10 10 0
Galveston (GLS) 68 73 51 61 49 / 50 50 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 9 AM CST Sunday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&In the hours before
Local storm report, Jan 8, 7:11 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
711 PM CST SAT JAN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLASH FLOOD 15 ESE SHEPHERD 30.44N 94.77W
01/08/2022 LIBERTY TX BROADCAST MEDIA
STREET FLOODING AT THE INTERSECTION OF
HIGHWAY 146 @ 787. SEVERAL AREAS OF
LOCALIZED FLOODING ELSEWHERE.
&&Local storm report, Jan 8, 7:17 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
717 PM CST SAT JAN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 SE SHEPHERD 30.41N 94.93W
01/08/2022 E0.70 INCH LIBERTY TX BROADCAST MEDIA
PEA TO DIME SIZE HAIL IN RAYBURN.
&&Local storm report, Jan 8, 7:24 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
724 PM CST SAT JAN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLASH FLOOD 14 ESE SHEPHERD 30.44N 94.77W
01/08/2022 LIBERTY TX BROADCAST MEDIA
WATER APPROACHING THE GOSPEL TEMPLE NEAR
DOLLAR GENERAL JUST SOUTH OF THE 146@797
INTERSECTION AT THIS TIME. ABOUT 3 INCHES
BELOW THE DOOR THRESHOLD. DRAINAGE DITCHES
ARE ALL FULL AND FLOWING QUICKLY WITH WATER
COMING OUT OF MANHOLES.
&&Special weather statement, Jan 8, 9:11 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
911 PM CST Sat Jan 8 2022
TXZ198-199-212-090345-
Grimes TX-Waller TX-Montgomery TX-
911 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern Grimes,
west central Montgomery and northeastern Waller Counties through 945
PM CST...
At 911 PM CST, Doppler radar was tracking a strong thunderstorm near
Magnolia, or near Pinehurst, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Conroe, Pinehurst, Panorama Village, Magnolia,
Montgomery, Todd Mission, Lake Conroe Dam and Dobbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3014 9579 3025 9589 3053 9572 3037 9546
TIME...MOT...LOC 0311Z 215DEG 15KT 3027 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 9:52 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
952 PM CST Sat Jan 8 2022
TXZ177-178-199-090415-
San Jacinto TX-Walker TX-Montgomery TX-
952 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of northwestern
Montgomery, western San Jacinto and southeastern Walker Counties
through 1015 PM CST...
At 952 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Montgomery, or 8 miles west of Willis, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, New Waverly and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3037 9559 3046 9575 3073 9559 3057 9534
TIME...MOT...LOC 0352Z 215DEG 15KT 3048 9562
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 10:47 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1047 PM CST Sat Jan 8 2022
TXZ164-177-178-090515-
San Jacinto TX-Walker TX-Trinity TX-
1047 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southwestern
Trinity, northwestern San Jacinto and eastern Walker Counties through
1115 PM CST...
At 1047 PM CST, Doppler radar was tracking a strong thunderstorm over
Huntsville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Riverside and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3058 9546 3066 9565 3097 9554 3086 9525
TIME...MOT...LOC 0447Z 205DEG 12KT 3069 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:01 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 6:20 PM CST | Flash Flood Warning | HGX | Liberty | 115 min |
| Jan 8, 6:31 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 8:31 PM CST | Areal Flood Advisory | HGX | Liberty, Polk | 119 min |
| Jan 8, 9:11 PM CST | Special Weather Statement | HGX | Montgomery | 34 min |
| Jan 8, 9:52 PM CST | Special Weather Statement | HGX | Walker | 23 min |
| Jan 8, 10:04 PM CST | Areal Flood Advisory | HGX | Polk, San Jacinto | 56 min |
| Jan 8, 10:47 PM CST | Special Weather Statement | HGX | Walker | 28 min |
| Jan 8, 11:12 PM CST | Special Weather Statement | HGX | Harris | 33 min |
| Jan 8, 11:14 PM CST | Special Weather Statement | HGX | Harris | 31 min |
| Jan 8, 11:20 PM CST | Tornado Warning | HGX | Fort Bend, Harris, Montgomery | 25 min |
| Jan 8, 11:36 PM CST | Special Weather Statement | HGX | Montgomery | 24 min |
| Jan 8, 11:44 PM CST | Tornado Warning | HGX | Harris | 31 min |
| Jan 9, 12:01 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 29 min |
| Jan 9, 12:02 AM CST | Flash Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:16 AM CST | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| Jan 9, 12:26 AM CST | Flash Flood Warning | HGX | Harris | 2 hr |
| Jan 9, 12:26 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 21 min |
| Jan 9, 12:33 AM CST | River Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:38 AM CST | River Flood Warning | HGX | Hardin, Liberty, Polk | 30 hr |
| Jan 9, 12:40 AM CST | Special Weather Statement | HGX | Polk | 35 min |
| Jan 9, 12:46 AM CST | Special Weather Statement | HGX | Harris | 44 min |
| Jan 9, 1:16 AM CST | Tornado Warning | HGX | Harris, Liberty, Montgomery | 28 min |
| Jan 9, 1:26 AM CST | Flash Flood Warning | HGX | Harris, Montgomery | 2 hr |
| Jan 9, 1:53 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty | 22 min |
| Jan 9, 2:15 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 45 min |
| Jan 9, 2:52 AM CST | Areal Flood Warning | HGX | Harris, Montgomery | 83 min |
| Jan 9, 3:20 AM CST | Special Weather Statement | HGX | Liberty | 25 min |
| Jan 9, 4:05 AM CST | Areal Flood Warning | HGX | Liberty, Polk, San Jacinto | 4 hr |
| Jan 9, 4:21 AM CST | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 14 hr |
| Jan 9, 4:21 AM CST | Small Craft Advisory | HGX | 59 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.